MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM2
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the airway mobilescope had a crushed insertion part.There were no reports of patient or user harm associated with this event.The device was returned to olympus for a device evaluation and found residual liquid or foreign material came out of the channel tube.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for a device evaluation and the customer¿s allegation was confirmed.In addition to the reported in b5, the device evaluation found the following: the connecting tube had a dent, the adhesive on the bending section cover rubber had a chip, due to wear of the angle wire the bending angle in the up direction did not meet the standard value, due to a dent on the channel tube the forceps could not be inserted smoothly, the image guide bundle had significant breakages, due to damage on the image guide bundle the image had a stain, the control unit had a scratch, the grip had a scratch, and the camera section had a scratch.The customer did clean, disinfect, sterilized the device before returning to olympus.The customer aspirated water through the instrument/suction channel, wiped/brushed the instrument channel outlet with clean lint-free cloths, brushes, or sponges, brushed the instrument channel, instrument channel port, and suction cylinder with a delay in the pre-cleaning and no abnormalities observed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause of the foreign material could not be determined.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: inspection methods associated with reprocessing are described in ¿operation manual maf-tm/gm chapter 3 preparation and inspection¿, and prevention methods are described in ¿reprocessing manual maf-tm/gm chapter 8 cleaning, disinfection, and sterilization¿.Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17786378
Report Number9610595-2023-13735
Device Sequence Number20696406
Product Code EOQ
UDI-Device Identifier04953170407147
UDI-Public04953170407147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown